How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Saha Your Own Question
Dr. Saha
Dr. Saha, Doctor (MD)
Category: Health
Satisfied Customers: 17826
Experience:  35 years of experience
8227957
Type Your Health Question Here...
Dr. Saha is online now
A new question is answered every 9 seconds

I am on gabapentin 300mg morning and afternoon and 400 at

Customer Question

I am on gabapentin 300mg morning and afternoon and 400 at night. I want to wean off it. been on it for about 1.5years. help
JA: What medications do you take daily? Are you allergic to any medications?
Customer: i take atenonol 25mg twice daily, Norvasc 10mg once daily and synthroid 88mcg daily
JA: Anything else in your medical history you think the doctor should know?
Customer: no, do have anxiety
Submitted: 10 months ago.
Category: Health
Expert:  Dr. Saha replied 10 months ago.

Hello,
Thank you for your question.
I am Dr Saha, I shall try my best to help you.

How old are you?

Did you consult your doctor about it?

Customer: replied 10 months ago.
I am 57. And can't see Dr for anther week
Customer: replied 10 months ago.
I want to start now to wean
Customer: replied 10 months ago.
Was put on due to pain from auto accident. Had surgery and better now
Expert:  Dr. Saha replied 10 months ago.

Thank you for all the information,
I am sorry for your symptoms.
Gabapentin needs to be withdrawn slowly.
It can need a few weeks to month to taper it off.
I would suggest to wait for the week & have it withdrawn under your doctor's supervision.
Sudden withdrawal can cause mental changes like agitation, confusion, restlessness.
There can be abdominal pain, nausea, vomiting.
So it needs to be planned by your doctor.
I hope this information helps.
If there’s anything else I can do, please let me know.
Wish your good health.
Please rate my answer excellent if you are satisfied with it.
Regards.